Aa
Aa
A
A
A
Close
Avatar universal

Cold Turkey

Is it dangerous to just "STOP" Cold-Turkey from 125 mg of Methadone??? I know it won't be pleasant to say the least but is it dangerous to do it cold turkey at my home alone???
19 Responses
Sort by: Helpful Oldest Newest
340590 tn?1290952141
i am not sure how dangerous it is...but it will be painful...i have no methadone experience but i know someone who does...let me send her a message for you..good luck
Helpful - 0
Avatar universal
Thankyou so much.... Coming off of herion was tough and there was a saying about coming off of both when I was detoxing from herion " You've met the Boy.... NOW MEET THE MAN!!!!" and that Terrifies me..... Thank-You for the response

Pappy50
Helpful - 0
340590 tn?1290952141
oh my..what a saying...i have contacted kim715, she has been off methadone for 8 months...maybe she can help you.  not sure if she is on now , but if not she will post to you when she gets on...how long have you been on it??
Helpful - 0
459155 tn?1264008142
is there not anyway that you can reduce your mgs more before going CT?
Helpful - 0
Avatar universal
I've been on methadone for about 8-yrs mostly for pain but enough pain can make one do things they normally wouldn't, Hence, the introduction to Herion,Percodan, Vicidan etc....
Helpful - 0
Avatar universal
I've come down from 125mg to 80mg... not much of a transition I know but every little bit helps.
   Thank-You for responding I truly do appreciate it.

Peace,
Pappy50
Helpful - 0
Avatar universal
Hi Pappy ---- Lots of folks want to keep up with you --- Man, what an undertaking --- Stock up on the Amino Acid Protocol and The Thomas Recipe - lots of sleeping aids and get ready for a rough ride.   I have not been on Methadone but some have told me that the dose didn't matter much to them -- only that regardless of the dose, Meth does not like to be divorced -- will fight hard to keep you on it.  Please Pappy, keep posting - - you can be so much help to others who need to hear what your experience is like -----  Everyone on here wishes you the best.  There is just something about the way you stated what you wanted to do that gives the impression that you are really serious and will likely succeed.  Best wishes.
Helpful - 0
Avatar universal
Hey, Thanks for the response... LOL I had to laugh about the "Meth don't like to be divorced" line.... I hope that doesn't mean it gets half...LOL  I just built my empire back up and I'll be damned if I'm going to let it go again....
    I truly do appreciate the post and i hope to hear from you again soon and I'm quite certain you may hear me whining here and there... For Men... we sure are big babies...LOL

Peace.
Pappy50
Helpful - 0
Avatar universal
I say it again - there is just something about your post that causes me to believe you are able to beat this - to go through the tough time and 'gut it out' ---  Man, I can tell you from  getting off of Suboxone and going through he11 for 2 months -- there is nothing like the feeling that you have when you finally realize that you did it.  It is better than the high we got off of the Oxy or whatever the **** was.  Please keep up with posting on this site and let us all hear from you.  We are here for you man,  All the best.
Helpful - 0
Avatar universal
My husband was taking 120mg methadone, df118s, voltarol and a few benzos chucked into the picture, all mainly for pain (the meth was originally prescribed for coming off heroin) Its been about 2 years now he has had it as a painkiller, reduced to 110mg in that time, stopped the df's and voltarol plus reduced the benzos to one 5mg a day.  If meth is your only painkiller and its genuine pain, then dont let the stigma attached to it cause you to suffer.  If you do want to get off everything, then taper it, Id liken tapering to losing weight, do it gradually and its more likely to stay off.

Good Luck

DD
Helpful - 0
401095 tn?1351391770
have taken methadone in small doses for short term in the past but never addicted to it..thankfully....i do know most taper off....but then it is still hard...but everyone is different and it is known to be a long wd like sub wd...as far as dangerous, if u r older or have health conditions it is possible due to dehydration etc but also depends on how hard the wd hits u...have seen some have to go to the ER with nausea and vomitning/dehydration....I have also seen elderly people/patients/not addicts/but pain patients/ at a smaller dose like 10-20 mg put it down without alot of difficulty..then a friend who has been on 20-30 mg for a few months is having he11 getting off but she has a history of addiction and is why she is on it....it is hard to say...but tapering down is the way i see most go...hopefully kim will help u out...eagle also has some experience with methadone
Helpful - 0
Avatar universal
Hi.  i just jumped off of 30-40mgs of methadone that i was using for about a year and a half.  it was no picnic, but definitely doable.  the bummer about the methadone WDs is that they just last so damn long!  i have to say for me week 2 was the worst, but it took about 5 weeks for me to feel okay...meaning not physically ill.  also, it took about 3 days for the WD to even kick in!  i used to think that i was not that addicted because i could go a day or two without getting sick, but what i later realized was that i had just not given it enough time.  it moves very slowly.  i have heard also that the dose your are jumping from doesn't matter.  i cannot say from experience if this is true or not.

good luck to you.

love and light,
Kova
Helpful - 0
Avatar universal
Thanks for the response. Made sense You used the example like taking off weight and that's exactly right thanks and for the pain being legit ... well I have about 20-lbs of hardware in different parts of my body and that's what scares me. If it is still painful maybe I should just take your advice and detach the stigma and take care of my pain.... Thank-you,

Peace,
Pappy
Helpful - 0
401095 tn?1351391770
i also have hardware all over the place..have not weighed it LOL...thing is..pill tolerence never ends...i have DDD and it will never-ending/my pain/i hate that/i hate it so bad and had 6 injections today for pain.......sad that some have to deal with this///but i refuse to feel sorry for myself as it gets me nowhere/i do believe i can use my pain to get pills anywhere i want if i really tried...as u can look at my squished discs and know it hurts/it hurts so bad sometimes/not even exagerating here just try so hard not to get stuck there// just knew my tolerence was growing and it was no longer pain relief but more like an AD to make me not care about my pain
Chronic pain patients have a huge challenge if they abused narcotics...and i did...and that is history and time moves on

if u never make a strong stand in life to keep urself safe...then u will fall over on ur face very often
Helpful - 0
Avatar universal
sent you a pm...check your inbox
Helpful - 0
401095 tn?1351391770
thanik goodness u showed up kim!   he/she needed ur help..i think it is so great when people get clean and come back to help
Helpful - 0
Avatar universal
Thank you.  Helping others also helps me in my recovery,and I have learned that here from some of the greatest people in the world,yourself included.Helping them never lets me forget where I came from and what I went through to get here.Being surrounded by those of you who have been here longer then me keeps me focused on where I want to be and your constant wisdom and guidance keeps me fighting and moving forward.Thank you my friend.
Helpful - 0
673373 tn?1226020303
i came off subvoxone the hard way couldnt take the 2 months of hell and went back to the oxys --finished out the remaining of the 2 months just to know the sub was gone ---then i found the coleman institute --2 hrs of narcan knocked the opiates off my receptors----then got a noltrexone implant(3mths).  there sucuess rete is 91%--- id never return to the methodone or subvoxone--(nor oxys) and if you cant bare the withdraws take little ones like a loratab 5s until the meth/sub is gone (their chemical makeup attaches deep (real deep) into our receptors thats why its so hard to come off of ---just look them up they were my blessing
Helpful - 0
401095 tn?1351391770
back atcha! (:  
It is one of the dearest compensations in life...that no one man can help another without helping themselves
Ralph Emerson

Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.